Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

March 15, 2012Murray County, Whitfield County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 15, 2012, 9:27 PM EDT for Murray County, Whitfield County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2012, 9:27 PM EDT (01:27 UTC)
Expired
Mar 15, 2012, 10:00 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA

Counties Murray County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 121 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
2399 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WWUS82 KFFC 160127
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
927 PM EDT THU MAR 15 2012

GAZ003>005-160200-
927 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN WHITFIELD...
MURRAY AND CATOOSA COUNTIES UNTIL 1000 PM EDT...

AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TENNGA TO ROCKY FACE...MOVING EAST AT 20
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY
MOVE ACROSS WHITFIELD...MURRAY AND CATOOSA COUNTIES THROUGH 1000 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DALTON...
ROCKY FACE...BEAVERDALE...GREGORY...TENNGA...CISCO...DAWNVILLE...
SUMAC...FORT MOUNTAIN STATE PARK...CHATSWORTH...ETON...CONASAUGA LAKE
AND CRANDALL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3486 8462 3484 8459 3483 8459 3472 8469
      3474 8516 3475 8516 3500 8484 3499 8462
TIME...MOT...LOC 0127Z 261DEG 16KT 3503 8471 3482 8498

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 15, 8:00 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Mar 15, 8:00 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT THU MAR 15 2012

...EARLY SUMMERLIKE CONDITIONS TO CONTINUE...

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
/ISSUED 216 PM EDT THU MAR 15 2012/

LATEST MSAS ANALYSIS SHOWS SURFACE RIDGE AXIS FROM SE SURFACE
HIGH HAS CONTINUED TO SHIFT SOUTH...NOW SITUATED FROM OFFSHORE THE
CAROLINAS THROUGH SOUTH GEORGIA AND THE PANHANDLE OF FLORIDA.
MOIST RETURN FLOW IN RESULTANT SOUTHWEST WIND IS ALLOWING FOR
DEWPOINTS TO SURGE INTO THE LOWER 60S OVER NORTHWEST GEORGIA.
COMBINED WITH TEMPS IN THE LOWER 80S ALREADY AND WE ARE SEEING
IMPRESSIVE CAP VALUES OVER 2500 J/KG...VERY UNUSUAL FOR THIS TIME
OF YEAR. AS SUCH...RADAR VERY MUCH RESEMBLES A SUMMER TYPE REGIME
WITH ACTIVITY INITIATING OVER THE NE MOUNTAINS THIS MORNING WITH A
SLOW DRIFT SOUTHWARD.

EXPECT AREAS TO THE WEST TO FILL IN AS WELL BASED ON ADEQUATE
INSTABILITY WITH AREA SHIFTING SOUTH TO AFFECT MUCH OF NORTH
GEORGIA THROUGH THIS EVENING. CONDITIONS ALOFT ARE CERTAINLY NOT
SUMMER YET WITH FREEZING LEVEL JUST ABOVE 10K...SO WILL NOT TAKE
MUCH TO GET HAIL OUT OF THESE STORMS. GIVEN EXPECTED UPDRAFTS THIS
EVENING...HAVE ADDED MENTION OF ISOLATED SEVERE STORMS TO HAZARDS
AND GRAPHICAST. IN ADDITION...DCAPE ANALYSIS SHOWS SOME POTENTIAL
FOR STRONG DOWNDRAFTS IN THE MORE SIGNIFICANT CELLS THIS EVENING.

ALTHOUGH A MAJORITY OF THE ACTIVITY WILL BE ON THE WANE
OVERNIGHT...NAM12 DOES TRY TO GEN UP ADDITIONAL ACTIVITY FROM 06Z
THROUGH 12Z AND WILL KEEP IN LOW END CHANCE POPS FOR THIS PERIOD.
GOING INTO FRIDAY...WILL CERTAINLY START OFF WITH MORE CLOUD COVER
ACROSS THE AREA WHICH MAY LIMIT INSTABILITY THROUGH MORNING...BUT
SHOULD SEE MORE IN THE WAY OF SHORTWAVE ACTIVITY BETWEEN 500MB-
700MB THROUGH THE AFTERNOON AND EVENING HOURS. TRAJECTORY OF THIS
ACTIVITY STILL FAVORS NORTH GEORGIA AND WILL CARRY LIKELY POPS IN
THIS REGION. THIS IS STILL SHY OF THE NAM12 WILL REMAINS BULLISH
WITH POPS...INDICATING NEAR CATEGORICAL. SHOULD SEE SIMILAR
THREATS TO TODAY...BUT MUCH WILL DEPEND ON HOW MUCH INSTABILITY WE
CAN SUSTAIN WITH THE CLOUD COVER.

SURFACE TROUGH SETTLES INTO THE AREA THROUGH SATURDAY AND THIS
WILL ALLOW FOR CONTINUED HIGH END CHANCE POPS THROUGH THE SHORT
TERM. WITH ADDITIONAL SHORTWAVE ACTIVITY...COULD CERTAINLY SEE
THE NEED FOR THESE POPS TO BE RAISED TO LIKELY WITH SUBSEQUENT
FORECASTS SHOULD TRENDS CONTINUE. THIS WOULD BE ESPECIALLY TRUE
FOR AREAS OF EXTREME NORTH AND NORTHEAST GEORGIA.

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
/ISSUED 216 PM EDT THU MAR 15 2012/
UPPER LEVEL RIDGING STRENGTHENS OVER THE SOUTHEAST FOR THE
REMAINDER OF THE WEEKEND. IMPULSES ROTATING AROUND THE UPPER LEVEL
FLOW WILL COMBINE WITH GOOD MOISTURE ACROSS THE REGION THROUGH THE
EXTENDED PERIODS TO BRING DIURNALLY DRIVEN CONVECTION ACROSS THE
AREA. BY MONDAY IMPULSES SLIDE FURTHER TO THE EAST...ALTHOUGH
PRECIPITABLE WATER REMAINS IN THE ONE TO ONE AND ONE-QUARTER INCH
RANGE THROUGH THE EXTENDED PERIODS. WHILE PROBABILITY OF
PRECIPITATION WILL DIMINISH SOMEWHAT...THERE WILL STILL BE ENOUGH
MOISTURE FOR ISOLATED CONVECTION IN THE AFTERNOONS...ESPECIALLY
OVER EASTERN PORTIONS OF FORECAST AREA AS EASTERLY FLOW BRINGS IN
ADDITIONAL ATLANTIC MOISTURE. GUIDANCE TEMPERATURES CONTINUE TEN
TO FIFTEEN DEGREES ABOVE NORMAL OVER THE WEEKEND...WHICH WILL
REMAIN BELOW RECORD HIGH TEMPERATURES.

DEESE

&&

.CLIMATE...

RECORDS FOR 03-15

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      84 1921     43 1960     62 1990     19 1993
                                        1989
   KATL      81 1973     39 1901     64 1989     20 1993
                1946
   KCSG      83 1989     44 1960     66 1973     21 1993
   KMCN      86 1977     42 1960     65 1990     20 1993
                                        1973

RECORDS FOR 03-16

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      82 1945     37 1960     62 2002     19 1890
   KATL      84 1945     34 1900     64 2002     18 1890
   KCSG      85 2002     51 1969     65 2002     27 1988
                                                    1949
   KMCN      87 1955     42 1900     65 1942     26 1916

RECORDS FOR 03-17

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      85 1945     39 2005     62 1945     23 1924
   KATL      86 1945     38 1892     65 2002     23 1895
   KCSG      88 2002     45 2005     67 2002     30 1981
                                                    1954
   KMCN      88 1945     44 2005     65 1908     27 1988

RECORDS FOR 03-18

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      87 1921     45 1998     63 1908     23 1967
                                                    1941
                                                    1902
   KATL      84 1982     30 1892     67 1908     20 1902
   KCSG      89 1982     49 1988     64 1982     29 1967
   KMCN      88 1908     43 1902     67 1908     28 2007
                                                    1941

&&

.AVIATION...
00Z UPDATE...
AFTERNOON AND EVENING CONVECTION HAS DIMINISHED ACROSS THE
AREA...AND REMAIN FOCUSED NORTHWEST OF THE ATLANTA METRO AREA. VFR
CONDITIONS ARE EXPECTED THROUGH THE PERIOD. LOW PRECIP CHANCES
EXPECTED AGAIN FRIDAY...GENERALLY AFTER 16Z. HIGHEST TS CHANCES IN
THE AFTERNOON...AND HAVE OPTED TO CONTINUE PROB30 FOR 18-24Z.
LIGHT AND VRB WINDS OVERNIGHT WILL BECOME SW AT 4-6KTS THROUGH THE
DAY.

//ATL CONFIDENCE...00Z UPDATE...
LOW CONFIDENCE ON TIMING AND IMPACT OF THUNDERSTORMS FRIDAY.
HIGH CONFIDENCE ON CIGS...VSBYS...AND WINDS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          58  79  56  83 /  40  40  50  50
ATLANTA         64  81  63  81 /  30  40  40  50
BLAIRSVILLE     56  72  53  76 /  50  60  50  50
CARTERSVILLE    58  80  52  80 /  40  50  40  40
COLUMBUS        60  79  58  82 /  30  40  20  40
GAINESVILLE     60  78  58  81 /  40  50  50  50
MACON           56  80  56  84 /  20  30  30  40
ROME            58  80  58  82 /  40  50  40  40
PEACHTREE CITY  55  81  55  81 /  30  40  30  50
VIDALIA         60  81  60  85 /  20  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/DEESE
Hazardous weather outlook, Mar 15, 11:55 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1155 AM EDT THU MAR 15 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1155 AM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WITH ISOLATED SEVERE POSSIBLE OVER PRIMARILY
NORTH GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
SURFACE HIGH PRESSURE WILL PREVAIL ACROSS THE SOUTHEAST...AND WILL
COMBINE WITH WEAK UPPER LEVEL RIDGING TO KEEP A WARM...MOIST
AIRMASS OVER GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORM WILL BE STRONG WIND
GUSTS...LARGE HAIL AND CLOUD-TO-GROUND LIGHTNING IN THE MOST
SIGNIFICANT ACTIVITY. THE BEST TIME FOR THUNDERSTORMS WILL BE FROM 4 PM TO 10
PM...GENERALLY ALONG AND NORTH OF A LINE FROM LA GRANGE...TO
GRIFFIN...TO GREENSBORO.

.DISCUSSION...
A WARM AND MOIST AIRMASS WILL REMAIN IN PLACE. THIS AFTERNOON...CAPES
WILL INCREASE TO NEAR 1000 ACROSS PORTIONS OF NORTH AND CENTRAL
GEORGIA AS A WEAK DISTURBANCE MOVES ACROSS FAR NORTH GEORGIA.
THIS PROXIMITY OF THIS IMPULSE WILL AID IN THE DEVELOPMENT OF
SCATTERED THUNDERSTORMS WITH ISOLATED SEVERE ACTIVITY. STRONG WINDS
AND HAIL WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Mar 15, 8:09 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
809 PM EDT THU MAR 15 2012

GAZ019-020-030-160045-
809 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN POLK...BARTOW AND FLOYD COUNTIES UNTIL 845 PM EDT...

AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR TAYLORSVILLE AND KINGSTON...MOVING NORTH
AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS POLK...BARTOW AND FLOYD COUNTIES THROUGH 845 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SENEY...TAYLORSVILLE...
STILESBORO...LINDALE...EUHARLEE...EMERSON...CARTERSVILLE...
KINGSTON...CASSVILLE...ADAIRSVILLE...SHANNON AND PINSON. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3440 8508 3439 8498 3440 8498 3439 8496
      3440 8492 3440 8474 3442 8473 3441 8465
      3436 8466 3435 8464 3435 8466 3408 8466
      3408 8492 3402 8495 3409 8522
TIME...MOT...LOC 0008Z 194DEG 7KT 3413 8503
Special weather statement, Mar 15, 8:12 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
812 PM EDT THU MAR 15 2012

GAZ003-004-160045-
812 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD AND CATOOSA COUNTIES UNTIL 845 PM EDT...

AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VARNELL...MOVING NORTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHITFIELD AND CATOOSA COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE TUNNEL HILL...RINGGOLD...SALEM...
VARNELL...COHUTTA AND BEAVERDALE. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

&&

LAT...LON 3496 8482 3493 8484 3490 8483 3489 8483
      3488 8482 3487 8482 3479 8507 3496 8516
      3499 8508 3499 8482
TIME...MOT...LOC 0012Z 245DEG 11KT 3491 8501
Special weather statement, Mar 15, 8:43 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
843 PM EDT THU MAR 15 2012

GAZ004-160115-
843 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN WHITFIELD COUNTY UNTIL 915 PM EDT...

AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COHUTTA...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WHITFIELD COUNTY THROUGH 915 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE BEAVERDALE AND COHUTTA. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3497 8482 3493 8484 3491 8483 3489 8483
      3488 8497 3497 8499 3499 8498 3499 8482
TIME...MOT...LOC 0043Z 258DEG 17KT 3498 8488
Special weather statement, Mar 15, 8:51 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
851 PM EDT THU MAR 15 2012

GAZ001>003-160130-
851 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALKER...CATOOSA
AND DADE COUNTIES UNTIL 930 PM EDT...

AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 27 MILES NORTH OF GRAYSVILLE TO 44 MILES
WEST OF RISING FAWN...MOVING EAST AT 20 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER...
CATOOSA AND DADE COUNTIES THROUGH 930 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE COLE CITY...FORT OGLETHORPE...
LAKEVIEW...CHICKAMAUGA...COOPER HEIGHTS...CHATTANOOGA VALLEY...
FAIRVIEW...LOOKOUT MOUNTAIN...HOOKER...MORGANVILLE...STEPHENSVILLE...
WILDWOOD...RISING FAWN...CLOUDLAND CANYON STATE PARK AND NEW ENGLAND.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3498 8561 3499 8498 3491 8502 3488 8501
      3486 8506 3482 8507 3482 8513 3473 8517
      3472 8505 3459 8506 3459 8552 3467 8554
      3468 8556
TIME...MOT...LOC 0051Z 253DEG 16KT 3537 8515 3504 8557
          3455 8624
Special weather statement, Mar 15, 9:01 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
901 PM EDT THU MAR 15 2012

GAZ003-004-160130-
901 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH
WINDS IN WHITFIELD AND CATOOSA COUNTIES UNTIL 930 PM EDT...

AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WOOD STATION...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
WHITFIELD AND CATOOSA COUNTIES THROUGH 930 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE WOOD STATION...BLUE SPRING...
BEAUMONT...RINGGOLD...ROCKY FACE...TUNNEL HILL...SALEM...DAWNVILLE...
VARNELL AND COHUTTA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3482 8485 3471 8513 3472 8517 3473 8517
      3477 8514 3478 8520 3485 8520 3485 8526
      3487 8526 3500 8502 3499 8496
TIME...MOT...LOC 0101Z 242DEG 12KT 3482 8514
Special weather statement, Mar 15, 9:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
927 PM EDT THU MAR 15 2012

GAZ003>005-160200-
927 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN WHITFIELD...
MURRAY AND CATOOSA COUNTIES UNTIL 1000 PM EDT...

AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TENNGA TO ROCKY FACE...MOVING EAST AT 20
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY
MOVE ACROSS WHITFIELD...MURRAY AND CATOOSA COUNTIES THROUGH 1000 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DALTON...
ROCKY FACE...BEAVERDALE...GREGORY...TENNGA...CISCO...DAWNVILLE...
SUMAC...FORT MOUNTAIN STATE PARK...CHATSWORTH...ETON...CONASAUGA LAKE
AND CRANDALL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3486 8462 3484 8459 3483 8459 3472 8469
      3474 8516 3475 8516 3500 8484 3499 8462
TIME...MOT...LOC 0127Z 261DEG 16KT 3503 8471 3482 8498

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 8:00 PM EDTSpecial Weather StatementFFCGilmer, Gordon, Pickens30 min
Mar 15, 8:09 PM EDTSpecial Weather StatementFFCBartow36 min
Mar 15, 8:12 PM EDTSpecial Weather StatementFFCWhitfield33 min
Mar 15, 8:43 PM EDTSpecial Weather StatementFFCWhitfield32 min
Mar 15, 8:51 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker39 min
Mar 15, 9:01 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield29 min
Mar 15, 9:31 PM EDTSpecial Weather StatementFFCBartow29 min
Mar 15, 9:37 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon23 min
Mar 15, 9:53 PM EDTSpecial Weather StatementFFCCatoosa37 min
Mar 15, 10:18 PM EDTSpecial Weather StatementFFCChattooga27 min
Mar 15, 10:24 PM EDTSpecial Weather StatementFFCMurray, Whitfield36 min
Mar 15, 10:43 PM EDTSpecial Weather StatementFFCChattooga32 min
Mar 16, 12:18 AM EDTSpecial Weather StatementFFCForsyth, Hall42 min
Mar 16, 12:33 AM EDTSevere Thunderstorm WarningFFCForsyth, Hall27 min
Mar 16, 1:19 AM EDTSpecial Weather StatementFFCClarke41 min
Mar 16, 2:28 PM EDTSpecial Weather StatementFFCCatoosa, Walker, Whitfield32 min
Mar 16, 2:31 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Twiggs44 min
Mar 16, 2:40 PM EDTSpecial Weather StatementFFCChattooga35 min
Mar 16, 2:46 PM EDTSpecial Weather StatementFFCCoweta29 min
Mar 16, 3:07 PM EDTSpecial Weather StatementFFCChattooga23 min
Mar 16, 3:10 PM EDTSpecial Weather StatementFFCDade35 min
Mar 16, 3:11 PM EDTSpecial Weather StatementFFCLamar, Monroe34 min
Mar 16, 3:12 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield33 min
Mar 16, 3:22 PM EDTSpecial Weather StatementFFCJasper23 min
Mar 16, 3:23 PM EDTSpecial Weather StatementFFCWalker37 min
Mar 16, 3:26 PM EDTSpecial Weather StatementFFCChattooga34 min
Mar 16, 3:35 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker10 min
Mar 16, 3:41 PM EDTSpecial Weather StatementFFCCatoosa34 min
Mar 16, 3:45 PM EDTSpecial Weather StatementFFCCobb30 min
Mar 16, 3:49 PM EDTSevere Thunderstorm WarningFFCChattooga, Walker30 min
Mar 16, 3:53 PM EDTSpecial Weather StatementFFCCatoosa22 min
Mar 16, 3:59 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler31 min
Mar 16, 4:01 PM EDTSpecial Weather StatementFFCPaulding14 min
Mar 16, 4:08 PM EDTSpecial Weather StatementFFCCatoosa, Walker, Whitfield37 min
Mar 16, 4:18 PM EDTSpecial Weather StatementFFCBibb27 min
Mar 16, 4:22 PM EDTSevere Thunderstorm WarningFFCBibb, Twiggs23 min
Mar 16, 4:30 PM EDTSpecial Weather StatementFFCJasper30 min
Mar 16, 4:37 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Wheeler23 min
Mar 16, 4:38 PM EDTSpecial Weather StatementFFCJasper37 min
Mar 16, 4:44 PM EDTSpecial Weather StatementFFCMacon31 min
Mar 16, 4:48 PM EDTSpecial Weather StatementFFCTalbot27 min
Mar 16, 4:53 PM EDTSpecial Weather StatementFFCEmanuel37 min
Mar 16, 4:58 PM EDTSpecial Weather StatementFFCTelfair, Wheeler32 min
Mar 16, 5:01 PM EDTSpecial Weather StatementFFCJohnson29 min
Mar 16, 5:05 PM EDTSpecial Weather StatementFFCCoweta25 min
Mar 16, 5:08 PM EDTSpecial Weather StatementFFCBartow37 min
Mar 16, 5:10 PM EDTSpecial Weather StatementFFCTelfair, Wheeler35 min
Mar 16, 5:15 PM EDTSpecial Weather StatementFFCMacon30 min
Mar 16, 5:24 PM EDTSpecial Weather StatementFFCCoweta36 min
Mar 16, 5:27 PM EDTSpecial Weather StatementFFCEmanuel33 min
Mar 16, 5:37 PM EDTSpecial Weather StatementFFCBibb23 min
Mar 16, 5:39 PM EDTSpecial Weather StatementFFCTelfair36 min
Mar 16, 5:49 PM EDTSpecial Weather StatementFFCEmanuel26 min
Mar 16, 5:57 PM EDTSpecial Weather StatementFFCDawson48 min
Mar 16, 6:06 PM EDTSpecial Weather StatementFFCPaulding24 min
Mar 16, 6:11 PM EDTSpecial Weather StatementFFCOglethorpe34 min
Mar 16, 6:29 PM EDTSpecial Weather StatementFFCTelfair46 min
Mar 16, 6:45 PM EDTSpecial Weather StatementFFCGlascock45 min
Mar 16, 7:07 PM EDTSpecial Weather StatementFFCCobb23 min
Mar 16, 7:10 PM EDTSpecial Weather StatementFFCTelfair50 min
Mar 16, 7:18 PM EDTSpecial Weather StatementFFCWashington42 min
Mar 16, 7:48 PM EDTSpecial Weather StatementFFCDeKalb, Rockdale42 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.